Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 194, NWS Wilmington, OH

June 4, 2011Hardin County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 4, 2011, 5:34 PM EDT for Hardin County, Ohio. It was in force for 56 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2011, 5:34 PM EDT (21:34 UTC)
Expired
Jun 4, 2011, 6:30 PM EDT
In force
56 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

County Hardin County, OH

The radar

The Cincinnati radar (KILN), 144 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 5:53 PM EDTHAIL 0.5Ada, OH
Jun 4, 5:55 PM EDTHAIL 1Alger, OH
Jun 4, 6:01 PM EDTHAIL 0.75Huntersville, OHSLIGHTLY LARGER THAN DIME SIZE
Jun 4, 6:02 PM EDTHAIL 1Kenton, OH
Jun 4, 6:05 PM EDTHAIL 1Mcguffey, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2253 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

084 
WUUS51 KILN 042134
SVRILN
OHC065-042230-
/O.NEW.KILN.SV.W.0194.110604T2134Z-110604T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
534 PM EDT SAT JUN 4 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARDIN COUNTY IN WEST CENTRAL OHIO...

* UNTIL 630 PM EDT.

* AT 532 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS
  LOCATED 9 MILES WEST OF ADA...MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ADA...
  ALGER...
  DUNKIRK...
  KENTON...

IN ADDITION...STATE ROUTE 195 AT STATE ROUTE 235...MCGUFFEY...
HUNTERSVILLE...DOLA...WALTON...JUMBO...BLANCHARD AND PFEIFFER ARE
NEAR THE PATH OF THIS SEVERE THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4077 8349 4058 8349 4052 8357 4058 8388
      4082 8389 4082 8388 4082 8360
TIME...MOT...LOC 2134Z 295DEG 18KT 4079 8398

$$

HATZOS
5 follow-up statements
508 
WWUS51 KILN 042146
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
546 PM EDT SAT JUN 4 2011

OHC065-042230-
/O.CON.KILN.SV.W.0194.000000T0000Z-110604T2230Z/
HARDIN OH-
546 PM EDT SAT JUN 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR HARDIN COUNTY...

AT 545 PM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GRANT TO
ADA...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
ALGER AND KENTON.

IN ADDITION...HUNTERSVILLE...MCGUFFEY...STATE ROUTE 195 AT STATE
ROUTE 235...PFEIFFER...WALTON...JUMBO...SILVER CREEK AND MENTZER ARE
NEAR THE PATH OF THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4077 8349 4058 8349 4052 8357 4058 8388
      4082 8389 4082 8388 4082 8360
TIME...MOT...LOC 2146Z 304DEG 26KT 4067 8354 4075 8389

$$

HATZOS
846 
WWUS51 KILN 042157
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
557 PM EDT SAT JUN 4 2011

OHC065-042230-
/O.CON.KILN.SV.W.0194.000000T0000Z-110604T2230Z/
HARDIN OH-
557 PM EDT SAT JUN 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR HARDIN COUNTY...

AT 553 PM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS 
CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND WINDS TO 60 MPH. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PFEIFFER TO 
ALGER...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
KENTON.

IN ADDITION...STATE ROUTE 195 AT STATE ROUTE 235...MCGUFFEY...
WALTON...JUMBO...PFEIFFER...SILVER CREEK AND MENTZER ARE NEAR THE
PATH OF THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4077 8349 4058 8349 4052 8357 4058 8388
      4080 8389 4082 8384 4082 8360
TIME...MOT...LOC 2157Z 299DEG 24KT 4065 8348 4072 8382

$$

HATZOS
680 
WWUS51 KILN 042206
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
606 PM EDT SAT JUN 4 2011

OHC065-042230-
/O.CON.KILN.SV.W.0194.000000T0000Z-110604T2230Z/
HARDIN OH-
606 PM EDT SAT JUN 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR HARDIN COUNTY...

AT 601 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS 
STORM WAS LOCATED NEAR HUNTERSVILLE...MOVING SOUTHEAST AT 30 MPH.

AT 602 PM...TRAINED SPOTTERS REPORTED ONE INCH HAIL NEAR KENTON WITH 
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KENTON.

IN ADDITION...PATTERSON...GRANT...SILVER CREEK...MENTZER AND PFEIFFER
ARE NEAR THE PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES
WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4077 8349 4058 8349 4052 8357 4058 8388
      4076 8389 4082 8378 4082 8360
TIME...MOT...LOC 2206Z 303DEG 27KT 4067 8368

$$

HATZOS
820 
WWUS51 KILN 042218
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
618 PM EDT SAT JUN 4 2011

OHC065-042230-
/O.CON.KILN.SV.W.0194.000000T0000Z-110604T2230Z/
HARDIN OH-
618 PM EDT SAT JUN 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHERN HARDIN COUNTY...

AT 614 PM EDT...RADAR INDICATED THAT THIS SEVERE THUNDERSTORM 
REMAINS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. 
THIS STORM WAS LOCATED NEAR SILVER CREEK...MOVING SOUTHEAST AT 35 
MPH.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN HARDIN
COUNTY...INCLUDING MENTZER AND PFEIFFER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES
WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4069 8349 4058 8349 4052 8357 4058 8388
      4068 8388 4071 8374
TIME...MOT...LOC 2218Z 301DEG 29KT 4060 8362

$$

HATZOS
232 
WWUS51 KILN 042227
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
627 PM EDT SAT JUN 4 2011

OHC065-042237-
/O.EXP.KILN.SV.W.0194.000000T0000Z-110604T2230Z/
HARDIN OH-
627 PM EDT SAT JUN 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HARDIN COUNTY WILL
EXPIRE AT 630 PM EDT...

ANOTHER SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR SOUTHEASTERN 
HARDIN COUNTY.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 4069 8349 4058 8349 4052 8357 4058 8388
      4068 8388 4071 8374
TIME...MOT...LOC 2227Z 301DEG 29KT 4056 8354

$$

HATZOS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:06 PM EDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jun 4, 3:06 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
306 PM EDT SAT JUN 4 2011

.SYNOPSIS...
A WEAK COLD FRONT WILL APPROACH FROM THE NORTH THIS
AFTERNOON...MOVING SOUTHWARD THROUGH THE REGION TONIGHT. HIGH
PRESSURE WILL BUILD IN TO THE NORTHEAST OF THE REGION...AS THE
FRONTAL BOUNDARY REMAINS STALLED NEAR THE OHIO RIVER ON SUNDAY.

&&

.NEAR TERM /SATURDAY NIGHT/...
MAIN CONCERN FOR THE FORECAST TONIGHT IS ON SEVERE
POTENTIAL...PRIMARILY ACROSS THE NORTHERN HALF OF THE FORECAST AREA.

STRONG INSOLATION HAS BEEN GOING ON ACROSS THE MAJORITY OF THE
FORECAST AREA...IN THE WAKE OF THE SMALL BAND OF ELEVATED ACTIVITY
THAT PUSHED EAST THROUGH THE REGION IN THE PAST FEW HOURS.
TEMPERATURES HAVE CLIMBED WELL INTO THE 90S...EVEN AS FAR NORTH AS
DETROIT. MEANWHILE...SOUTHWESTERLY TO WESTERLY WINDS HAVE BEEN
CONTRIBUTING TO MOISTURE ADVECTION. DEWPOINTS ARE PUSHING 70 IN
THE WESTERN HALF OF THE FORECAST AREA...ALTHOUGH MIXING AND
CUMULUS DEVELOPMENT MAY OFFSET THIS A BIT. EVEN STILL...LOWER 70
DEWPOINTS ARE EXPECTED IN THE SOUTHWESTERN PART OF THE FORECAST
AREA THIS EVENING...WITH MID 60S TO UPPER 60S ELSEWHERE. THESE
FACTORS HAVE LED TO MLCAPE VALUES OF AROUND 2500-3000 J/KG IN THE
WESTERN HALF OF THE FORECAST AREA...WITH SLIGHTLY LOWER VALUES
EXPECTED TO DEVELOP IN THE EASTERN HALF OVER THE NEXT FEW HOURS.

FORCING WILL BE PROVIDED BY A SOUTHWARD MOVING COLD FRONT...WITH
INITIATION JUST STARTING TO BEGIN NOW (19Z) ACROSS NORTHERN
ILLINOIS AND INDIANA. LOW LEVEL CONVERGENCE/FRONTOGENESIS LOOKS
SUFFICIENT (THOUGH NOT REMARKABLY STRONG) TO TAKE ADVANTAGE OF THE
INSTABILITY. SHEAR...HOWEVER...IS A MARGINAL FACTOR THAT MAY LIMIT
STORM ORGANIZATION FOR THE ILN FORECAST AREA. 0-6KM BULK SHEAR OF
30 KNOTS OR SO IS SUPPORTIVE OF STORM ORGANIZATION...BUT THIS IS
NOT AT THE HIGH END OF THE SPECTRUM. IN ADDITION...THE SHEAR IS
RELATIVELY UNIDIRECTIONAL. STORM MODE WILL PROBABLY BE THAT OF
BROKEN LINES OR SEGMENTS...RATHER THAN A FULL-BLOWN MCS OR
DISCRETE SUPERCELLS.

IT LOOKS LIKE THE PRIMARY THREAT WILL BE FOR SEVERE WIND
GUSTS...ALTHOUGH SOME LARGE HAIL CANNOT BE RULED OUT GIVEN THE
HIGHER-END INSTABILITY. HIGH LCLS AND UNIDIRECTIONAL FLOW ARE NOT
ESPECIALLY SUPPORT OF TORNADOES. AS CONVECTION PROPAGATES FURTHER
SOUTHWARD...STORM ELEMENTS MAY BECOME ORIENTED SOMEWHAT PARALLEL
TO THE SHEAR VECTOR...LEADING TO GUSTING OUT AND A LESSENING WIND
THREAT FOR THE SOUTHERN HALF OF THE FORECAST AREA.

TIMED OUT SOME LOW-END LIKELY POPS FOR THE NORTHERN AND EASTERN
PARTS OF THE FORECAST AREA...WHERE MODELS ARE IN BETTER AGREEMENT
ON COVERAGE/QPF/TIMING OF PRECIPITATION.

&&

.SHORT TERM /SUNDAY AND SUNDAY NIGHT/...
THE SOMEWHAT-DIFFUSE BOUNDARY WILL REMAIN STRETCHED NEAR THE OHIO
RIVER AND THROUGH THE CINCINNATI AREA THROUGH THE DAY ON SUNDAY.
CANNOT RULE OUT ISOLATED SHOWER AND THUNDERSTORM DEVELOPMENT ALONG
THIS BOUNDARY AT ANY TIME...ALTHOUGH IT LOOKS LIKE CHANCES WILL BE
BETTER FOR SOME PRECIPITATION IN THE FAR SOUTH ON SUNDAY
MIDDAY INTO AFTERNOON...AS THE FRONT STARTS PUSHING SOUTH OF THE
FORECAST AREA. DEPENDING ON HOW MUCH CLOUD COVER IS
AROUND...INSTABILITY COULD BUILD ENOUGH TO ALLOW FOR ISOLATED
STRONG TO SEVERE THUNDERSTORMS. THIS THREAT WOULD BE LIMITED ONLY
TO THE SOUTHERN PORTIONS OF THE FORECAST AREA.

CONDITIONS SHOULD DRY OUT ON SUNDAY NIGHT...WITH SLIGHTLY LOWER
DEWPOINTS AND DECREASING CLOUD COVER ALLOWING TEMPS TO FALL A BIT
FURTHER ON SUNDAY NIGHT.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
SFC HIGH PRESSURE WILL CONTINUE TO MOVE EAST OF THE AREA ON MONDAY
AS UPR LVL RIDGE BEGINS TO BUILD BACK TO THE NE TOWARD THE MIDDLE
OHIO VALLEY. THIS WILL BRING A WEAK WARM FRONT BACK TO THE NE AS WELL.
THIS FEATURE COULD TRIGGER AN ISOLATED SHOWER OR THUNDERSTORM AS IT
ADVANCES SLOWLY NE AND HAVE THUS KEPT 20 POPS IN THE FORECAST FOR
THE AFTN AND EVENING HOURS...MAINLY WESTERN ZONES.

FOR MONDAY NIGHT INTO TUESDAY...MUCH UNCERTAINTY EXISTS ON POTENTIAL
MCS DEVELOPMENT ACRS THE LOWER GREAT LAKES AND HOW IT WILL EVOLVE/
PROPAGATE SOUTHEAST. HAVE SIDED WITH THE GFS/CMC/ECMWF MODELS WHICH
BRUSH OUR NRN/NERN CWFA WITH A THREAT FOR SHOWERS/STORMS. GIVEN
UNCERTAINTY...WILL ONLY GO AS HIGH AS 30 PERCENT. UPR LVL RIDGE
SHOULD REACH ITS FARTHEST EXTENT NORTH TUESDAY NIGHT...AND WILL
BEGIN TO FLATTEN TO THE SOUTH ON WEDNESDAY AS UPSTREAM ENERGY BEGINS
TO APPROACH THE NRN PLAINS/UPR MS RIVER VALLEY.

ON WEDNESDAY...REGION WILL BE IN A SOUTHWESTERLY FLOW PATTERN AT THE
SFC AS A COLD FRONT BEGINS TO SAG SOUTHEAST TOWARD THE WESTERN GREAT
LAKES/MIDDLE MS RIVER VALLEY. GIVEN HEAT AND HUMIDITY...CAN NOT RULE
OUT A POP UP SHOWER/STORM IN THE HEAT OF THE DAY INTO THE EARLY
EVENING HOURS...SO HAVE CONTINUE TO KEEP 20 POPS IN THE FORECAST.

FOR THURSDAY INTO FRIDAY...GFS/ECMWF ARE IN DECENT AGREEMENT IN
SENDING AFOREMENTIONED COLD FRONT THROUGH THE REGION. THIS WILL MOST
LIKELY BRING THE BEST THREAT FOR SHOWERS AND THUNDERSTORMS IN THE
EXTENDED PERIOD. AGAIN...GIVEN HOW HARD IT IS TO PINPOINT TIMING AND
AREAL EXTENT OF CONVECTION DURING THIS TIME OF THE YEAR...HAVE KEPT
POPS IN THE CHANCE CATEGORY ATTM.

FOR THE UPCOMING WEEKEND...HAVE TAKEN A BLEND OF HPC AND THE 00Z
ECMWF WHICH KEEPS SFC HIGH PRESSURE OVER THE REGION ALONG WITH DRY
WEATHER.

TEMPERATURE WISE...IT WILL BE WARM TO HOT THROUGH MID WEEK...
FOLLOWED BY SOMEWHAT COOLER TEMPERATURES AND DRIER AIR BY THE
WEEKEND.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
VFR CONDITIONS WILL CONTINUE THIS AFTERNOON WITH SCT CU DEVELOPING
ACROSS THE AREA. A COLD FRONT WILL APPROACH FROM THE NORTH THIS
EVENING...PROVIDING A CHANCE FOR SCT SHWRS AND TSTMS AT EACH OF THE
TAF SITES. A FEW OF THE STORMS ACROSS CENTRAL OHIO COULD BECOME
SEVERE. THE SHWRS AND TSTMS ARE EXPECTED TO GRADUALLY WEAKEN AS
THEY PROGRESS SOUTHWARD AFTER SUNSET...AND THEY SHOULD DIMINISH BY
EARLY MORNING.

WINDS WILL SHIFT TO THE W AND NW BEHIND THE FRONT TONIGHT. EXPECTING
MOSTLY VFR CONDITIONS OVERNIGHT...BUT WITH ABUNDANT LOW LEVEL
MOISTURE AND LIGHT WINDS...THERE IS THE POTENTIAL FOR MIST AT MOST
SITES. VSBYS MAY DROP TO MVFR CONDITIONS TOWARDS DAYBREAK...WITH
THE EXCEPTION OF KLUK WHICH MAY DROP TO LIFR CONDITIONS DUE TO FOG
POTENTIAL THERE.

EXPECTING MOSTLY QUIET CONDITIONS ACROSS THE AREA SUNDAY MORNING...
BUT THERE WILL BE A SLIGHT CHANCE OF TSTMS ACROSS SOUTHERN PORTION
OF THE AREA TOWARDS AFTERNOON.

OUTLOOK...THUNDERSTORMS POSSIBLE INTO MONDAY NIGHT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HATZOS
NEAR TERM...HATZOS
SHORT TERM...HATZOS
LONG TERM...HICKMAN
AVIATION...KURZ
Hazardous weather outlook, Jun 4, 3:14 PM EDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
314 PM EDT SAT JUN 4 2011

INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074-
051915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
314 PM EDT SAT JUN 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND
EVENING...AS A COLD FRONT APPROACHES FROM THE NORTH. SOME OF THESE
STORMS ARE EXPECTED TO BE SEVERE...WITH DAMAGING WIND GUSTS AND
LARGE HAIL AS THE PRIMARY THREATS. THIS THREAT SHOULD END BY LATE
EVENING...AS THE STORMS MOVE SOUTH OF THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

INZ073>075-080-KYZ089>100-OHZ077>082-088-051915-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
314 PM EDT SAT JUN 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST
OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL DEVELOP NORTH OF THE REGION THIS
EVENING...PUSHING SOUTH AS A COLD FRONT APPROACHES FROM THE NORTH.
WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...SOME OF THE
STORMS MAY PRODUCE STRONG TO ISOLATED SEVERE WIND GUSTS DURING THE
EVENING TO EARLY OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP AGAIN ON SUNDAY.
CONDITIONS MAY BECOME FAVORABLE FOR A FEW OF THESE STORMS TO
APPROACH SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HATZOS

In the hours before

Special weather statement, Jun 4, 5:23 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
523 PM EDT SAT JUN 4 2011

OHZ026-042145-
HARDIN OH-
523 PM EDT SAT JUN 4 2011

...STRONG THUNDERSTORMS WILL AFFECT HARDIN COUNTY THROUGH 545 PM
EDT...

AT 519 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
GRANT...MOVING SOUTHEAST AT 30 MPH. ANOTHER STRONG THUNDERSTORM IS
LOCATED 5 MILES NORTH OF LIMA...AND WILL ENTER WESTERN HARDIN COUNTY
BY 540 PM.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS.

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF HARDIN
COUNTY...INCLUDING KENTON...MENTZER...PFEIFFER...HEPBURN AND MOUNT
VICTORY.

LAT...LON 4082 8349 4071 8349 4071 8344 4068 8341
      4051 8341 4051 8357 4066 8389 4082 8389
      4082 8388 4082 8350

HATZOS
Special weather statement, Jun 4, 5:26 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
526 PM EDT SAT JUN 4 2011

OHZ055-056-065-042200-
FAIRFIELD OH-FRANKLIN OH-LICKING OH-
526 PM EDT SAT JUN 4 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LICKING...
SOUTHEASTERN FRANKLIN AND FAIRFIELD COUNTIES THROUGH 600 PM EDT...

AT 523 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR BLACKLICK
ESTATES...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...GROVEPORT...
REYNOLDSBURG...CANAL WINCHESTER...PICKERINGTON...PLEASANTVILLE...
MILLERSPORT...LANCASTER...FAIRFIELD BEACH AND BALTIMORE.

ALSO...BLACKLICK ESTATES...BRICE...LITHOPOLIS...ETNA...CARROLL...
FAIRFIELD COUNTY AIRPORT...THURSTON AND KIRKERSVILLE ARE NEAR THE
PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 3963 8258 3976 8283 3979 8283 3980 8289
      3988 8306 4003 8291 3992 8246

HATZOS

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 5:23 PM EDTSpecial Weather StatementILNHardin22 min
Jun 4, 5:26 PM EDTSpecial Weather StatementILNFairfield34 min
Jun 4, 6:11 PM EDTAreal Flood AdvisoryILNHardin2 hr
Jun 4, 6:24 PM EDTSevere Thunderstorm WarningILNDelaware, Hardin, Logan, Union47 min
Jun 4, 6:59 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Union46 min
Jun 4, 7:40 PM EDTSevere Thunderstorm WarningILNFairfield, Franklin, Licking, Pickaway50 min
Jun 4, 7:42 PM EDTSpecial Weather StatementILNMercer48 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.